Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


legs, thigh and butt wasting from meds?
Apr 20, 2008

I was diagnosed in 1997. I was on a different Medication until 2004 they switched me to Trizivir and viramune 200 mg 1 tablet twice a day. I have lost alot of muscle in legs thighs and butt to the point that I only wear pants all the time. Do I need to switch my meds? I am very worried.

Response from Dr. Pierone

Hello and thanks for posting.

The use of Trizivir and Viramune is probably overkill unless you have virus with some drug resistance. There are no studies that demonstrate the superiority of 4 drug regimens over 3 drug regimens. The extra AZT is likely not necessary and is the prime culprit for your muscle loss. At this point in time Trizivir should be an historical footnote in the HIV treatment archives. So yes, it is time to change.

Good luck!



Previous
This concerns buttock wasting
Next
Want to reverse Sculptra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement